Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 91, NWS Austin/San Antonio, TX

June 19, 2015Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jun 19, 2015, 5:33 AM CDT for Bexar County, Texas. It took effect at Jun 19, 2015, 12:47 PM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2015, 5:33 AM CDT (10:33 UTC)
In effect from
Jun 19, 2015, 12:47 PM CDT
Expired
Jun 20, 2015, 1:17 AM CDT
In force
13 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salado Creek at Loop 13 (SACT2). The gauge peaked at 18.21 ft at Jun 18, 2015, 7:00 AM CDT.

actionminormoderate10152006/1906/2006/21
Action stage
15 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08178800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WGUS44 KEWX 191033
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 AM CDT FRI JUN 19 2015

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Salado Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-200433-
/O.NEW.KEWX.FL.W.0091.150619T1747Z-150620T0617Z/
/SACT2.1.ER.150619T1747Z.150619T1800Z.150619T1817Z.NO/
533 AM CDT FRI JUN 19 2015

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Salado Creek At Salado Creek At Loop 13.
* From this morning to tonight...or until the warning is cancelled.
* At 5:15 AM Friday the stage was 8.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late morning and continue to rise to 
  near 18.3 feet by this afternoon. The river will fall below flood stage by
  this evening.
* Impact...At 18.0 feet...Minor lowland flooding reaches numerous access and 
  secondary roads and low bridges..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.2 feet on Jul 5 
  2002.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM 
Location           STG  STG    STG    DAY TIME   Fri   Sat   Sun   Mon   Tue
  Salado Creek At   15   18    8.0   Fri 05 AM   9.8   8.3   6.7   6.8   6.8


&&

LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847


$$
1 follow-up statement
344 
WGUS84 KEWX 191529
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 AM CDT FRI JUN 19 2015

...The flood warning is cancelled for the following rivers in Texas...

  Salado Creek At Salado Creek At Loop 13 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-191559-
/O.CAN.KEWX.FL.W.0091.000000T0000Z-150620T0617Z/
/SACT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1029 AM CDT FRI JUN 19 2015

The flood warning is cancelled for
  the Salado Creek At Salado Creek At Loop 13.
* At 10:15 AM Friday the stage was 12.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 15.3 feet this evening.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Salado Creek At    15   18   12.4   Fri 10 AM  11.4   5.2   6.6   6.6   6.4


&&

LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 19, 3:40 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 19, 3:40 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CDT FRI JUN 19 2015

.SHORT TERM (TODAY THROUGH SATURDAY)...
RAINFALL POTENTIAL SHOULD BE A BIT LESS THAN THE LAST COUPLE DAYS
AS ONCE TROPICAL STORM BILL EXIT THE REGION. STILL QUITE A MOIST
AIR MASS IS IN PLACE HOWEVER SO ISOLATED HEAVY RAINFALL WILL AGAIN
BE POSSIBLE ACROSS SOUTH CENTRAL TEXAS. ALREADY THIS
MORNING...SOME ISOLATED MODERATE RAIN SHOWERS ARE DEVELOPING
AROUND BEXAR COUNTY WHICH APPEARS TO BE DRIVEN BY ISENTROPIC
ASCENT. VAD WIND PROFILES AT CRP/EWX/DRT SHOW ONLY ABOUT 20 KTS
OF 850 MB FLOW THIS MORNING AND SOME LOWER THETA E AIR APPEAR TO
BE ADVECTING INTO THE AREA BY MID MORNING SAYS NAM/RAP FORECAST
SOUNDINGS. THE ISENTROPIC ASCENT APPEARS TO WEAKEN BY MID MORNING
AS WELL. THEREFORE...NOT EXPECTING THIS ACTIVITY TO PERSIST INTO
THE AFTERNOON BUT AT THAT POINT...DIURNAL HEATING MAY TAKE OVER AS
THE DOMINANT LIFTING MECHANISM SO CARRIED CHANCE POPS THROUGH 00Z.

WV IMAGERY DEPICTS SOME DRIER AIR OVER THE FAR WESTERN COUNTIES
THIS MORNING BUT ANOTHER SURGE OF MOISTURE UPSTREAM SHOULD MOVE IN
THIS AFTERNOON IN ASSOCIATION WITH A WEAK LOW PRESSURE SYSTEM FROM
THE MEXICAN PACIFIC COAST. IT WILL PARK ITSELF OVER THE RIO GRANDE
VALLEY SATURDAY AND STAY SOMEWHAT STATIONARY INTO SUNDAY. THIS
FEATURE WILL BE THE MAIN FOCUS FOR RAINFALL POTENTIAL THROUGH THE
WEEKEND.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
THE AFOREMENTIONED LOW PRESSURE SYSTEM WILL BECOME MORE OF AN
INVERTED TROUGH AS IT BECOMES SANDWICHED BETWEEN A BUILDING HIGH
OVER THE SW CONUS AND THE GULF OF MEXICO. IN THE LOWER LEVELS...A
HEALTHY LLJ DEVELOPS OVER SOUTH TEXAS AND THE RIO GRANDE VALLEY
PUMPING HEALTHY LOW LEVEL MOISTURE RIGHT INTO THE LOW CENTER. WITH
FORECAST SOUNDINGS INDICATING PWATS OVER DEL RIO OVER 2
INCHES...A 30-40 KT LLJ...AND 1500-2500 J/KG OF SBCAPE...HEAVY
RAIN CONTINUES TO LOOK POSSIBLE OVER THIS REGION. AS A
RESULT...BUMPED UP QPF VALUES ALONG THE RIO GRANDE VALLEY TO ABOUT
AN INCH SUNDAY THROUGH MONDAY MORNING. ALSO...AS OVERALL FLOW
WILL BE WEAK ABOVE 700 MB...STORM MOTIONS SHOULD BE SLOW OR
NEARLY STATIONARY...THEREFORE THINK ISOLATED POTENTIAL OF 3+
INCHES IS VALID. WILL ADDRESS THIS IN THE HWO.

AFTER SUNDAY...THE TROUGH WILL BEGIN A TANGO WITH THE HIGH
PRESSURE OVER THE SW EFFECTIVELY RETROGRADING THE TROUGH TO THE
WEST AND THE HIGH BROADENING AND PUSHING EAST ACROSS THE CENTRAL
PLAINS. THIS SHOULD CUT OFF THE MOISTURE INFLUX FOR A FEW DAYS. BY
MID WEEK HOWEVER...THE PHASING OF THE TWO SYSTEM WILL RETURN FLOW
TO THE SOUTHEAST AND RAIN CHANCES WILL RETURN TO THE SOUTHEAST
CWA. HOWEVER...DONT FORESEE ANYTHING YET TO INDICATE THAT
ANYTHING HAZARDOUS WILL BE IN THE FORECAST AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              90  73  88  74  89 /  20  10  20  20  30
AUSTIN BERGSTROM INTL AIRPORT  90  72  88  73  89 /  20  10  20  20  30
NEW BRAUNFELS MUNI AIRPORT     90  73  88  74  89 /  20  20  30  30  40
BURNET MUNI AIRPORT            91  72  87  73  88 /  10  10  20  20  20
DEL RIO INTL AIRPORT           89  73  87  73  88 /  20  30  30  40  50
GEORGETOWN MUNI AIRPORT        91  73  87  74  89 /  10  10  20  10  20
HONDO MUNI AIRPORT             88  73  86  73  87 /  30  20  30  30  40
SAN MARCOS MUNI AIRPORT        89  73  87  74  88 /  20  10  30  20  30
LA GRANGE - FAYETTE REGIONAL   90  74  89  75  90 /  20  10  40  20  20
SAN ANTONIO INTL AIRPORT       89  74  87  75  88 /  30  20  30  30  40
STINSON MUNI AIRPORT           88  74  88  75  89 /  30  20  40  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...76
SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, Jun 18, 11:07 AM CDT, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 AM CDT THU JUN 18 2015

TXZ171>173-183>194-202>209-217>225-228-191100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1107 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND TO THE
SOUTH OF HIGHWAY 90 AND EAST OF THE I-35 CORRIDOR. SHOWERS HAVE
BEGUN TO DEVELOP THIS MORNING AND WILL LIKELY GROW IN COVERAGE AND
STRENGTH THROUGH THE MID TO LATE MORNING AND INTO THE AFTERNOON.
LOCALIZED HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL
BE POSSIBLE. WHILE IT WILL BE DIFFICULT TO PINPOINT WHERE THE
HEAVIEST DOWNPOURS WILL OCCUR IN THE WATCH AREA...LOCALIZED
AMOUNTS COULD REACH 1 TO 3 INCHES QUICKLY WITH EVEN HIGHLY
ISOLATED LOCATIONS RECEIVING 4 TO 5 INCHES. OVERALL STORM MOTION
WILL BE SLOW. STRONGER THUNDERSTORMS COULD ALSO BE CAPABLE OF
40-50 MPH WINDS UNDER THE STRONGER PRECIPITATION DOWNBURSTS. STORM
ACTIVITY SHOULD DECREASE THROUGH THE MID TO LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AND ESPECIALLY SUNDAY
COULD RESULT IN LOCALIZED FLASH FLOODING AS A MOIST AIRMASS
RE-ESTABLISHES ITSELF AND A WEATHER DISTURBANCE REMAINS OVER THE
RIO GRANDE VALLEY. THE MOST FAVORED LOCATIONS FOR POSSIBLE
IMPACTS WILL BE CENTRAL AND WESTERN AREAS. PLEASE STAY TUNED FOR
UPDATES FROM YOUR NATIONAL WEATHER SERVICE THIS WEEKEND OF THIS
DEVELOPING SITUATION.

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND POSSIBLY OVER THE
WEEKEND FOR FLASH FLOODING CONCERNS.

In the hours before

Local storm report, Jun 19, 5:07 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     FLASH FLOOD      4 NW SAN ANTONIO        29.47N  98.53W
06/19/2015                   BEXAR              TX   FIRE DEPT/RESCUE

            SAN ANTONIO FIRE DEPT DISPATCH REPORTED A WATER
            EVACUATION AT 6900 N LOOP 1604 AND NAGADOCHES RD.

&&

EVENT NUMBER EWX1500720

TB3
Local storm report, Jun 19, 5:10 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
510 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 AM     FLASH FLOOD      3 NE SAN ANTONIO        29.46N  98.45W
06/19/2015                   BEXAR              TX   FIRE DEPT/RESCUE

            FIRE DEPT DISPATCH REPORTED WATER RESCUE AT HOLBROOK
            AND RITTIMAN RD NEAR SALADO CREEK

&&

EVENT NUMBER EWX1500721

TB3
Local storm report, Jun 19, 5:11 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     FLASH FLOOD      4 NE SAN ANTONIO        29.47N  98.44W
06/19/2015                   BEXAR              TX   FIRE DEPT/RESCUE

            SAN ANTONIO FIRE DEPT DISPATCH REPORTED A WATER
            EVACUATION AT 6900 N LOOP 1604 AND NAGADOCHES RD.

&&

CORRECTED LOCATION

EVENT NUMBER EWX1500720

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:15 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson2 hr
Jun 18, 7:16 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jun 18, 7:59 PM CDTFlash Flood WarningEWXGillespie3 hr
Jun 19, 4:04 AM CDTAreal Flood AdvisoryEWXBexar116 min
Jun 19, 4:51 AM CDTFlash Flood WarningEWXBexar, Comal3 hr
Jun 19, 6:05 AM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr, Medina3 hr
Jun 19, 6:16 AM CDTAreal Flood AdvisoryEWXUvalde3 hr
Jun 19, 6:35 AM CDTFlash Flood WarningEWXBandera, Kendall, Kerr, Medina3 hr
Jun 19, 7:21 AM CDTAreal Flood AdvisoryEWXHays, Travis114 min
Jun 19, 7:51 AM CDTAreal Flood AdvisoryEWXUvalde114 min
Jun 19, 8:18 AM CDTAreal Flood AdvisoryEWXHays117 min
Jun 19, 8:26 AM CDTAreal Flood AdvisoryEWXTravis, Williamson2 hr
Jun 19, 8:32 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kerr, Real, Uvalde118 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.